Indian Journal of Anaesthesia

CASE REPORT
Year
: 2011  |  Volume : 55  |  Issue : 2  |  Page : 190--192

Metformin poisoning: A complex presentation


Manish Jagia, Salah Taqi, Mahmud Hanafi 
 Department of Anaesthesia and Intensive Care, Al Jahra Hospital, Kuwait

Correspondence Address:
Manish Jagia
Department of Anaesthesia and Intensive Care, Post Box No. 2921, Salmiya - 22030
Kuwait

The objective of this case report is to highlight presentation, complications and treatment of metformin poisoning. Patient after ingestion of 45gms of metformin developed colicky abdominal pain, severe tachypnea and vomiting. He developed severe lactic acidosis, cardiac arrest, pancreatitis and hemolytic anemia which was treated with charcoal, sodium bicarbonate, early initiation of high volume continuous veno-venous hemofiltration and supportive therapy. Metformin poisoning is a rare presentation and we discuss course of events in the management of metformin poisoning and its associated complications.


How to cite this article:
Jagia M, Taqi S, Hanafi M. Metformin poisoning: A complex presentation.Indian J Anaesth 2011;55:190-192


How to cite this URL:
Jagia M, Taqi S, Hanafi M. Metformin poisoning: A complex presentation. Indian J Anaesth [serial online] 2011 [cited 2020 Feb 23 ];55:190-192
Available from: http://www.ijaweb.org/article.asp?issn=0019-5049;year=2011;volume=55;issue=2;spage=190;epage=192;aulast=Jagia;type=0